# SDR CA960924028

- Difficulty date: September 16, 1996
- Submitted: March 26, 2000
- Operation: General aviation
- Make and model: Piper PA-23-250
- Engine: Lyc IO540C4B5
- System (JASC): 7310 · Engine Fuel Distribution
- Part: Fuel Hose
- Part number: 35040284
- Condition: Ruptured
- Location: Engine Cylinder
- Stage of operation: TX
- Nature of condition: A, B, K
- Precautionary procedure: D, E

## Discrepancy

(CAN) WHILE TAXIING, PILOT NOTICED FLAMES COMING FROM LEFT ENGINE. THE ENGINE WAS SHUT DONW AND FLAMES WENT OUT. ENGINE COWLING AREA WAS FOAMED AS A PRECAUTIONARY MEASURE WHEN THE COWLS WERE REMOVED A FLEX FUEL LINE FROM THE FUEL DISTRIBUTOR ON THE TOP OF THE ENGINE DOWN BETWEEN #1 ABD #3 CYLINDERS TO THE FUEL SERVO WAS RUPTURED. ALSO THE #3 IGNITION LEAD WAS OFF AND LAYING BY THE SPARK PLUG. A CHECK OF THE OTHER FLEX HOSES IN BOTH ENGINE COMPARTMENTS REVEALED DATE CODES RANGING FROM 1976 TO 1990 AND THE RUPTURED HOSE DID NOT HAVE ANY IDENTIFICATION TAG.
